MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEWHEMPRO (OUS) VH-3000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEWHEMPRO (OUS) VH-3000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEWHEMPRO (OUS) VH-3000
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro (ous) vh-3000 jaws do not release after activation.There is difficulty of opening and closing the jaws.User opened another set and finished the surgery.No patient effects.
 
Additional Manufacturer Narrative
Trackwise #: (b)(4).Analysis of production: (3331/213/67) the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the manufacturing process and the reported failure mode.Historical data analysis: (4109/213/67) the review of the historical data indicates that no other similar complaints was reported for the same lot number and reported failure mode.Trend analysis: (4110/213/67) the overall 24 month product complaint trend data for the period aug-2019 through jul-2021 was reviewed.There were no triggers identified for the review period.Communication/interviews: (4111/213/67) communication/interviews were performed to obtain all possible information.Testing of actual/suspected device & testing of raw/starting materials: (10 & 4105/13 & 22) enter investigation findings: the hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro (ous) vh-3000 jaws do not release after activation.There is difficulty of opening and closing the jaws.User opened another set and finished the surgery.No patient effects.The device was returned to the factory for evaluation on 15jul2021.An investigation was conducted on 29oct2021.A visual inspection was conducted.Signs of clinical use, charred tissue and evidence of blood was observed.The heater wire was observed to be slightly flexed away at the center of the hot jaw due to clinical use, but remained attached at the base and tip of the hot jaw.The silicone insulation was observed to be intact, no visual defects were observed.A pre-cautery test was performed per the instruction for use (ifu cv000006799) with a reference cable and reference power supply vh-3010 at level 2.5.The device did not pass the pre-cautery test; it didn't produce any visible steam.An engineering evaluation was conducted that identified the root cause of the electrical issue.The handle was opened to determine the cause of the heating element delayed shut off.The inside of the handle halves had trace residue that appeared to be from a cleaning solution.The micro-switch was opened to determine the cause of the observed delayed action of the switch.There was corrosion found on the surface of internal metal components of the micro -switch.It was evident that the defect happened at the clinical site since there are no cleaning solutions used on the handle halves in the manufacturing assembly process.Based on the returned condition of the device and the evaluation results, the reported failure "electrical issue" was confirmed.
 
Event or Problem Description
N//a.

Brand Name
VASOVIEWHEMPRO (OUS) VH-3000
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key12249355
Report Number2242352-2021-00623
Device Sequence Number3165374
Product Code GEI
UDI-Device Identifier00607567700413
UDI-Public00607567700413
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K052274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model NumberVASOVIEWHEMPRO (OUS) VH-3000
Device Catalogue NumberC-VH-3000-W
Device Lot Number25156148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.; UNKNOWN.
Patient SexUnknown